Alert archive / Indiana / Tornado Warnings in 2024
Tornado Warning 101, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 2024, 8:34 PM CDT for 4 counties in Indiana. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 8:34 PM CDT (01:34 UTC)
- Expired
- May 26, 2024, 9:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 8 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:51 PM CDT | TSTM WND DMG | Fort Branch, IN | Billboard blown down in Fort Branch. Time estimated from radar. |
| May 26, 8:51 PM CDT | TORNADO | Fort Branch, IN | |
| May 26, 8:59 PM CDT | TSTM WND DMG | Mackey, IN | Roof partially removed from a Post Office building in Mackey. Time estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 6:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
914
WFUS53 KPAH 270134
TORPAH
INC051-129-163-173-270200-
/O.NEW.KPAH.TO.W.0101.240527T0134Z-240527T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
834 PM CDT Sun May 26 2024
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northwestern Warrick County in southwestern Indiana...
Northern Vanderburgh County in southwestern Indiana...
Southern Gibson County in southwestern Indiana...
Northeastern Posey County in southwestern Indiana...
* Until 900 PM CDT.
* At 834 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Poseyville, or 14 miles southeast of Albion, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Owensville, Poseyville, and Cynthiana around 840 PM CDT.
Fort Branch and Haubstadt around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Griffin, Mackey, Elberfeld, and Somerville.
This includes the following highways...
Interstate 69 in Indiana between Mile Markers 18 and 31.
Interstate 64 in Indiana between Mile Markers 2 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3830 8732 3810 8731 3816 8791 3817 8792
3816 8793 3820 8797 3825 8795 3826 8794
3829 8794 3830 8793 3829 8791 3828 8792
3827 8791 3831 8787 3828 8786 3828 8784
3831 8783
TIME...MOT...LOC 0134Z 277DEG 52KT 3822 8789
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DWS1 follow-up statement
288
WWUS53 KPAH 270149
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
849 PM CDT Sun May 26 2024
INC129-270158-
/O.CAN.KPAH.TO.W.0101.000000T0000Z-240527T0200Z/
Posey IN-
849 PM CDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTHEASTERN POSEY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for southwestern
Indiana.
&&
LAT...LON 3814 8769 3830 8768 3831 8765 3830 8732
3810 8731
TIME...MOT...LOC 0148Z 270DEG 53KT 3825 8767
$$
INC051-163-173-270200-
/O.CON.KPAH.TO.W.0101.000000T0000Z-240527T0200Z/
Warrick IN-Vanderburgh IN-Gibson IN-
849 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN WARRICK...NORTHERN VANDERBURGH AND SOUTHEASTERN GIBSON
COUNTIES...
At 848 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Owensville, or near Fort Branch, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Fort Branch and Haubstadt around 855 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Elberfeld, Somerville, and Mackey.
This includes the following highways...
Interstate 69 in Indiana between Mile Markers 18 and 31.
Interstate 64 in Indiana between Mile Markers 18 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3814 8769 3830 8768 3831 8765 3830 8732
3810 8731
TIME...MOT...LOC 0148Z 270DEG 53KT 3825 8767
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 6:30 PM CDT, 2 hours 4 minutes earlier. Its key messages:
- A final line of storms is expected to move southeast through the region this evening. Damaging winds, large hail, and tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in store for the bulk of next week, as we return to drier weather and near normal temperatures.
Area forecast discussion, May 26, 6:30 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
630 PM CDT Sun May 26 2024
.KEY MESSAGES...
- A final line of storms is expected to move southeast through
the region this evening. Damaging winds, large hail, and
tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of
rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in
store for the bulk of next week, as we return to drier weather
and near normal temperatures.
&&
.DISCUSSION...
Issued at 216 PM CDT Sun May 26 2024
Visible satellite shows extensive clearing taking place behind a
convective complex now moving across central Kentucky. While
convective overturning has been evident over the past few hours,
surface observations are beginning to show boundary layer recovery
taking place. Most, if not all available guidance shows scattered
development of showers and storms to the west and northwest this
afternoon. The atmosphere is expected to continue to strongly destabilize
with CAPE values reaching upwards of 3000+ J/kg. The
expectation is that updrafts will be able to take advantage of
this instability and could quickly become severe. The
thermodynamic and kinematic fields that these storms will be
moving into will be more than sufficient for severe weather into
the evening hours. All hazards will be possible with these
storms with damaging winds, large hail, and tornadoes possible.
The main questions surrounding this evening is convective mode,
specifically how long discrete convection lasts before becoming
linear. A strong tornado threat will especially be associated
with any supercell mode, with the primary hazard becoming
widespread damaging winds with linear modes.
The flood threat will also continue tonight with heavy rainfall
rates. Antecedent conditions will be favorable with recent radar
estimates of 3-5 inches of rainfall across portions of SE MO and W
KY. Any additional heavy rainfall will only aggravate ongoing
conditions and could lead to further flash flooding. The flood watch
will continue through 12Z Mon.
Surface high pressure builds across the region Monday bringing much
drier weather to much of the work week. Cooler temperatures and
lower relative humidity are expected Tuesday and Wednesday. High
pressure eventually moves eastward across the Great Lakes with
an upper level disturbance moving across the northern plains
bringing weak height falls across the area. This will bring a
slight increase in PoPs for Friday and into the weekend.
Temperatures will also increase back to near or above normal
with southerly flow.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 622 PM CDT Sun May 26 2024
Severe convection will move across the region this evening.
Scattered storms will be possible ahead of the main line which
plows through between 00-05z from northwest to southeast. Could
see wind gusts exceed 50 kts with these storms. Overnight, could
see some MVFR cig development mainly east of the Mississippi
River. Guidance hints at EVV Tri-State for area most likely for
this. Can't rule out some patchy fog development overnight too.
Most of tomorrow will feature mostly clear skies along with NW
winds of 7-10 kts. May have some gusts of 15-18 kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Monday morning for ILZ075>078-080>094.
MO...Flood Watch through Monday morning for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through Monday morning for INZ081-082-085>088.
KY...Flood Watch through Monday morning for KYZ001>022.
&&
DISCUSSION...AD
AVIATION...SPHazardous weather outlook, May 26, 3:56 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 356 PM CDT Sun May 26 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 356 PM CDT Sun May 26 2024 /456 PM EDT Sun May 26 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Another round of severe thunderstorms will move through the region late this afternoon and evening. All hazards are possible including very large hail, damaging winds in excess of 70 mph, and tornadoes (including the potential for a strong tornado). Significant flash flooding is also possible with torrential rains falling on areas that already received 2 to 5 inches this morning. A Flood Watch remains in effect for the entire area. .DAYS TWO THROUGH SEVEN...Monday through Saturday A small chance of thunderstorms returns to the forecast for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Any reports of storm damage or flooding will be greatly appreciated.
In the hours before
Local storm report, May 26, 8:09 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
809 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail 1 NE Robards 37.69N 87.53W
05/26/2024 E1.00 Inch Henderson KY Emergency Mngr
&&
SGELocal storm report, May 26, 8:12 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
812 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg Herrin 37.80N 89.04W
05/26/2024 Williamson IL Fire Dept/Rescue
Trees uprooted.
&&
SGELocal storm report, May 26, 8:15 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
815 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg Fruitland 37.45N 89.64W
05/26/2024 Cape Girardeau MO Fire Dept/Rescue
Trees uprooted and fell on house.
&&
SGELocal storm report, May 26, 8:30 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
830 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM Flash Flood 1 ESE Allenville 37.22N 89.74W
05/26/2024 Cape Girardeau MO Emergency Mngr
Flooding on multiple county roads in Cape
Girardeau county.
&&
ATLLocal storm report, May 26, 8:32 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
832 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM Flash Flood 1 ESE Allenville 37.22N 89.74W
05/26/2024 Cape Girardeau MO Public
Corrects previous flash flood report from 1
ESE Allenville. Flooding on multiple county
roads in Cape Girardeau county.
&&
ATLLocal storm report, May 26, 8:33 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Paducah KY
833 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM Tstm Wnd Dmg Marion 37.73N 88.94W
05/26/2024 Williamson IL Emergency Mngr
Power lines down across the county.
&&
SGEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:20 PM CDT | Tornado Warning | PAH | Gibson, Pike | 40 min |
| May 26, 8:33 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Posey, Vanderburgh, Warrick | 57 min |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 38 min |
| May 26, 8:51 PM CDT | Tornado Warning | PAH | Gibson, Pike, Spencer, Warrick | 39 min |
| May 26, 8:52 PM CDT | Areal Flood Advisory | PAH | Gibson, Posey, Vanderburgh, Warrick | 117 min |
| May 26, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 35 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 51 min |
| May 26, 8:56 PM CDT | Tornado Warning | PAH | Gibson, Pike | 23 min |
Nearby
Tornado Warnings in Indiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.